advertisement
Question
Posted by: Penny | 2012/10/18

weight versus diabetes

Hi Doc I have been struggling with my wait forever and have been diagnosed with diabetes in 2009. My problem is I am on Insulen and Glucophage 850 but I feel very nasues everytime I am taking the glucophage and just stopped taking it 10 months ago. Doc please I need to shed some weight due to health reasons but nothing seem to help. Is there another tablet that I can use insted of Glucophage? please also explain why other diabetic patients are skinny and others overweight?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Penny
Firstly, it is vital that you should return to the medical doctor who diagnosed your diabetes to discuss the problem you had with Glucophage making you nauseous and that you have stopped taking this medication. The doctor will have to check your present insulin and glucose levels and then prescribe another diabetes medication for you. Then it is absolutely vital that you should be counselled by a registered dietitian, because the correct diet is one of the most important factors in treatment. Visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area. The dietitian will take your diabetes, medications and other conditions such as overweight, into account when working out a diet for you, which will be based on foods with a low fat and low glycaemic index (GI). Click on 'Diet & Nutrition' and 'Weight loss' and 'The Glycaemic Index' and read the articles on the GI. Also click on ‘Food as Medicine' on the Diet Site and then on ‘Type 2 diabetes’. Ask your doctor what type of exercise you are allowed to do and get more active, e.g. start going for brisk walks for about 30 min every day, BUT only if your doctor gives permission. Diabetics who have their diabetes under tight control by using the correct medication, diet and exercise, are often thin, while those that do not meet all these criteria tend to gain weight because their insulin and blood glucose levels are out of control which promotes fat deposition.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2012/10/18

Dear Penny
Firstly, it is vital that you should return to the medical doctor who diagnosed your diabetes to discuss the problem you had with Glucophage making you nauseous and that you have stopped taking this medication. The doctor will have to check your present insulin and glucose levels and then prescribe another diabetes medication for you. Then it is absolutely vital that you should be counselled by a registered dietitian, because the correct diet is one of the most important factors in treatment. Visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area. The dietitian will take your diabetes, medications and other conditions such as overweight, into account when working out a diet for you, which will be based on foods with a low fat and low glycaemic index (GI). Click on 'Diet & Nutrition' and 'Weight loss' and 'The Glycaemic Index' and read the articles on the GI. Also click on ‘Food as Medicine' on the Diet Site and then on ‘Type 2 diabetes’. Ask your doctor what type of exercise you are allowed to do and get more active, e.g. start going for brisk walks for about 30 min every day, BUT only if your doctor gives permission. Diabetics who have their diabetes under tight control by using the correct medication, diet and exercise, are often thin, while those that do not meet all these criteria tend to gain weight because their insulin and blood glucose levels are out of control which promotes fat deposition.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement